Alert archive / Montana / High Wind Warnings in 2026
High Wind Warning 2, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Jan 11, 2026, 12:52 PM MST for 4 counties in Montana. It took effect at Jan 12, 2026, 8:00 AM MST. It was in force for 27 hr. 16 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 11, 2026, 12:52 PM MST (19:52 UTC)
- In effect from
- Jan 12, 2026, 8:00 AM MST
- Expired
- Jan 13, 2026, 11:00 AM MST
- In force
- 27 hr
- Issued by
- NWS Billings, MT
Counties Golden Valley County, MT, Stillwater County, MT, Sweet Grass County, MT, Wheatland County, MT
The radar
The Billings radar (KBLX), 80 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 8:15 AM MST | NON-TSTM WND GST 62 | 2 Ene Harlowton, MT | AWOS station K1KM 2 ENE Harlowton. |
| Jan 12, 8:45 AM MST | NON-TSTM WND GST 53 | 3 Ne Melville, MT | Mesonet station MTHLS Harlowton South Us-191 Mp 22.0. |
| Jan 12, 9:25 AM MST | NON-TSTM WND GST 58 | 9 Ne Hedgesville, MT | |
| Jan 12, 9:35 AM MST | NON-TSTM WND GST 57 | 5 Nne Reed Point, MT | Busteed SW Mesonet. |
| Jan 12, 10:55 AM MST | NON-TSTM WND GST 62 | 2 Ene Harlowton, MT | AWOS station K1KM 2 ENE Harlowton. |
| Jan 12, 11:00 AM MST | NON-TSTM WND GST 53 | 9 Ne Reed Point, MT | Mesonet station MTM22 8.8 NE Reed Point (MT-MESO). |
| Jan 12, 12:15 PM MST | NON-TSTM WND GST 60 | 3 Ne Melville, MT | Mesonet station MTHLS Harlowton South Us-191 Mp 22.0. |
| Jan 12, 12:35 PM MST | NON-TSTM WND GST 60 | 9 N Limestone, MT | Mesonet station DBYM8 Derby Mountain. |
| Jan 12, 12:35 PM MST | NON-TSTM WND GST 68 | 2 Ssw Big Timber, MT | AWOS station K6S0 Big Timber. |
| Jan 12, 1:10 PM MST | NON-TSTM WND GST 59 | 5 Nne Reed Point, MT | Busteed SW Mesonet. |
| Jan 12, 2:00 PM MST | NON-TSTM WND GST 50 | 6 S Reed Point, MT | Mesonet station MTM67 6.1 S Reed Point (MT-MESO). |
| Jan 12, 2:30 PM MST | NON-TSTM WND GST 56 | 2 Wnw Reed Point, MT | Mesonet station MTRDP 1.5 W Reed Point (MT DOT). |
| Jan 12, 2:45 PM MST | NON-TSTM WND GST 59 | 9 Ne Reed Point, MT | Mesonet station MTM22 8.8 NE Reed Point (MT-MESO). |
| Jan 12, 3:30 PM MST | NON-TSTM WND GST 53 | 8 Wsw Molt, MT | Mesonet station MTM20 8.4 S Halfbreed Lake Wildlife (MT-MESO). |
| Jan 13, 5:45 AM MST | NON-TSTM WND GST 62 | 6 S Reed Point, MT | Mesonet station MTM67 6.1 S Reed Point (MT-MESO). |
| Jan 13, 6:35 AM MST | NON-TSTM WND GST 72 | 2 Ssw Big Timber, MT | AWOS station K6S0 Big Timber. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 7.9 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2916 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 374 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
385 WWUS75 KBYZ 111952 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 1252 PM MST Sun Jan 11 2026 MTZ063-172-228-122000- /O.UPG.KBYZ.HW.A.0002.260112T1500Z-260113T0700Z/ /O.NEW.KBYZ.HW.W.0002.260112T1500Z-260113T0700Z/ Judith Gap-Melville Foothills-Southern Wheatland- Including the locations of Harlowton, Judith Gap, and Melville 1252 PM MST Sun Jan 11 2026 ...HIGH WIND WARNING IN EFFECT FROM 8 AM MONDAY TO MIDNIGHT MST MONDAY NIGHT... * WHAT...West winds gusting to 60 mph expected. * WHERE...Judith Gap, Southern Wheatland, and Melville Foothills. * WHEN...From 8 AM Monday to midnight MST Monday Night. * IMPACTS...Strong crosswinds will make travel difficult along US-191, especially for high profile vehicles. Plan your travel accordingly. * ADDITIONAL DETAILS...The strongest winds are expected Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ MTZ065-066-122000- /O.CON.KBYZ.WI.Y.0003.000000T0000Z-260113T0700Z/ Livingston Area-Beartooth Foothills- Including the locations of Fishtail, Livingston, Mc Leod, Limestone, Nye, and Dean 1252 PM MST Sun Jan 11 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST MONDAY NIGHT... * WHAT...Southwest winds occasionally gusting 50 to 60 mph today, increasing to 65 mph tonight and Monday. * WHERE...Beartooth Foothills and Livingston Area. * WHEN...Until midnight MST Monday Night. * IMPACTS...Strong crosswinds will make travel difficult along Interstate 90 from Livingston to Big Timber and roads along the Beartooth Foothills. * ADDITIONAL DETAILS...The highest gusts are expected tonight through Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Plan your travel accordingly. && $$ MTZ141-122000- /O.CON.KBYZ.HW.A.0002.260112T1500Z-260113T0700Z/ Northern Sweet Grass- Including the locations of Big Timber 1252 PM MST Sun Jan 11 2026 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...West winds gusting to 60 mph possible. * WHERE...Northern Sweet Grass. * WHEN...From Monday morning through Monday evening. * IMPACTS...Strong crosswinds could make travel difficult along US-191, especially for high profile vehicles. Plan your travel accordingly. * ADDITIONAL DETAILS...The strongest winds are expected Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecast for updates. && $$ Additional graphics for this hazard can be found at http://www.weather.gov/billings Lester
5 follow-up statements
869 WWUS75 KBYZ 120827 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 127 AM MST Mon Jan 12 2026 MTZ141-130700- /O.UPG.KBYZ.HW.A.0002.260112T1500Z-260113T0700Z/ /O.EXA.KBYZ.HW.W.0002.260112T1500Z-260113T0700Z/ Northern Sweet Grass- Including the locations of Big Timber 127 AM MST Mon Jan 12 2026 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT MST TONIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Northern Sweet Grass. * WHEN...From 8 AM this morning to midnight MST tonight. * IMPACTS...Strong crosswinds will make travel difficult along US-191, especially for high profile vehicles. Plan your travel accordingly. * ADDITIONAL DETAILS...The strongest winds are expected this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ MTZ063-172-228-130700- /O.CON.KBYZ.HW.W.0002.260112T1500Z-260113T0700Z/ Judith Gap-Melville Foothills-Southern Wheatland- Including the locations of Judith Gap, Melville, and Harlowton 127 AM MST Mon Jan 12 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT MST TONIGHT... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Judith Gap, Southern Wheatland, and Melville Foothills. * WHEN...From 8 AM this morning to midnight MST tonight. * IMPACTS...Strong crosswinds will make travel difficult along US-191, especially for high profile vehicles. Plan your travel accordingly. * ADDITIONAL DETAILS...The strongest winds are expected this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ MTZ065-066-130830- /O.EXT.KBYZ.WI.Y.0003.000000T0000Z-260113T1800Z/ Livingston Area-Beartooth Foothills- Including the locations of Nye, Mc Leod, Fishtail, Livingston, Dean, and Limestone 127 AM MST Mon Jan 12 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Southwest winds occasionally gusting 55 to 65 mph. * WHERE...Beartooth Foothills and Livingston Area. * WHEN...Until 11 AM MST Tuesday. * IMPACTS...Strong crosswinds will make travel difficult along Interstate 90 from Livingston to Big Timber and roads along the Beartooth Foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Plan your travel accordingly. && $$ Additional graphics for this hazard can be found at http://www.weather.gov/billings Matos
952 WWUS75 KBYZ 121613 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 913 AM MST Mon Jan 12 2026 MTZ034-042-130700- /O.EXA.KBYZ.HW.W.0002.000000T0000Z-260113T0700Z/ Northern Stillwater-Golden Valley- Including the locations of Ryegate, Lavina, Absarokee, and Columbus 913 AM MST Mon Jan 12 2026 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...West winds gusting 50 to 60 mph. * WHERE...Golden Valley and Northern Stillwater. * WHEN...Until midnight MST tonight. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Plan your travel accordingly. * ADDITIONAL DETAILS...Highest gusts will be north of I-90. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ MTZ063-141-172-228-130700- /O.CON.KBYZ.HW.W.0002.000000T0000Z-260113T0700Z/ Judith Gap-Northern Sweet Grass-Melville Foothills-Southern Wheatland- Including the locations of Big Timber, Judith Gap, Melville, and Harlowton 913 AM MST Mon Jan 12 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...West winds gusting 55 to 65 mph. * WHERE...Judith Gap, Southern Wheatland, Melville Foothills, and Northern Sweet Grass. * WHEN...Until midnight MST tonight. * IMPACTS...Strong crosswinds will make travel difficult along US-191, especially for high profile vehicles. Plan your travel accordingly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ MTZ065-066-131615- /O.CON.KBYZ.WI.Y.0003.000000T0000Z-260113T1800Z/ Livingston Area-Beartooth Foothills- Including the locations of Dean, Fishtail, Limestone, Nye, Mc Leod, and Livingston 913 AM MST Mon Jan 12 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Southwest winds gusting 55 to 65 mph. * WHERE...Beartooth Foothills and Livingston Area. * WHEN...Until 11 AM MST Tuesday. * IMPACTS...Strong crosswinds will make travel difficult along Interstate 90 from Livingston to Big Timber and roads along the Beartooth Foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Plan your travel accordingly. && $$ Additional graphics for this hazard can be found at http://www.weather.gov/billings Lester
182 WWUS75 KBYZ 122048 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 148 PM MST Mon Jan 12 2026 MTZ034-042-130700- /O.CON.KBYZ.HW.W.0002.000000T0000Z-260113T0700Z/ Northern Stillwater-Golden Valley- Including the locations of Ryegate, Lavina, Absarokee, and Columbus 148 PM MST Mon Jan 12 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...West winds gusting 50 to 60 mph. * WHERE...Golden Valley and Northern Stillwater. * WHEN...Until midnight MST tonight. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Plan your travel accordingly. * ADDITIONAL DETAILS...Highest gusts will be north of I-90. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ MTZ063-141-172-228-130700- /O.CON.KBYZ.HW.W.0002.000000T0000Z-260113T0700Z/ Judith Gap-Northern Sweet Grass-Melville Foothills-Southern Wheatland- Including the locations of Big Timber, Judith Gap, Melville, and Harlowton 148 PM MST Mon Jan 12 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...West winds gusting 55 to 65 mph. * WHERE...Judith Gap, Southern Wheatland, Melville Foothills, and Northern Sweet Grass. * WHEN...Until midnight MST tonight. * IMPACTS...Strong crosswinds will make travel difficult along US-191, especially for high profile vehicles. Plan your travel accordingly. * ADDITIONAL DETAILS...Winds will slowly decrease late tonight and Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ MTZ065-066-131800- /O.CON.KBYZ.WI.Y.0003.000000T0000Z-260113T1800Z/ Livingston Area-Beartooth Foothills- Including the locations of Dean, Fishtail, Limestone, Nye, Mc Leod, and Livingston 148 PM MST Mon Jan 12 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Southwest winds gusting 55 to 65 mph. * WHERE...Beartooth Foothills and Livingston Area. * WHEN...Until 11 AM MST Tuesday. * IMPACTS...Strong crosswinds will make travel difficult along Interstate 90 from Livingston to Big Timber and roads along the Beartooth Foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Plan your travel accordingly. && $$ Additional graphics for this hazard can be found at http://www.weather.gov/billings Lester
953 WWUS75 KBYZ 130644 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 1144 PM MST Mon Jan 12 2026 MTZ034-042-131800- /O.EXT.KBYZ.HW.W.0002.000000T0000Z-260113T1800Z/ Northern Stillwater-Golden Valley- Including the locations of Absarokee, Columbus, Ryegate, and Lavina 1144 PM MST Mon Jan 12 2026 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...West winds gusting 45 to 60 mph. * WHERE...Golden Valley and Northern Stillwater. * WHEN...Until 11 AM MST Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Plan your travel accordingly. * ADDITIONAL DETAILS...The highest gusts will be north of Interstate 90. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ MTZ063-141-172-228-131800- /O.EXT.KBYZ.HW.W.0002.000000T0000Z-260113T1800Z/ Judith Gap-Northern Sweet Grass-Melville Foothills-Southern Wheatland- Including the locations of Melville, Harlowton, Judith Gap, and Big Timber 1144 PM MST Mon Jan 12 2026 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...West winds gusting 50 to 60 mph. * WHERE...Judith Gap, Southern Wheatland, Melville Foothills, and Northern Sweet Grass. * WHEN...Until 11 AM MST Tuesday. * IMPACTS...Strong crosswinds will make travel difficult along Highway 191, especially for high profile vehicles. Plan your travel accordingly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ MTZ065-066-131800- /O.CON.KBYZ.WI.Y.0003.000000T0000Z-260113T1800Z/ Livingston Area-Beartooth Foothills- Including the locations of Dean, Limestone, Fishtail, Mc Leod, Livingston, and Nye 1144 PM MST Mon Jan 12 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Southwest winds gusting 50 to 65 mph. * WHERE...Beartooth Foothills and Livingston Area. * WHEN...Until 11 AM MST Tuesday. * IMPACTS...Strong crosswinds will make travel difficult along Interstate 90 from Livingston to Big Timber and roads along the Beartooth Foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Plan your travel accordingly. && $$ Additional graphics for this hazard can be found at http://www.weather.gov/billings Arends
021 WWUS75 KBYZ 131741 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 1041 AM MST Tue Jan 13 2026 MTZ034-042-063-141-172-228-131845- /O.EXP.KBYZ.HW.W.0002.000000T0000Z-260113T1800Z/ Northern Stillwater-Golden Valley-Judith Gap-Northern Sweet Grass- Melville Foothills-Southern Wheatland- Including the locations of Absarokee, Big Timber, Harlowton, Ryegate, Melville, Columbus, Judith Gap, and Lavina 1041 AM MST Tue Jan 13 2026 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... The threat for strong winds has ended. Breezy conditions will continue through the afternoon. $$ MTZ065-066-131845- /O.EXP.KBYZ.WI.Y.0003.000000T0000Z-260113T1800Z/ Livingston Area-Beartooth Foothills- Including the locations of Nye, Limestone, Mc Leod, Fishtail, Livingston, and Dean 1041 AM MST Tue Jan 13 2026 ...WIND ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... The threat for strong winds has ended. Breezy winds will gradually decrease through the afternoon. $$ Additional graphics for this hazard can be found at http://www.weather.gov/billings Stetzer
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Jan 11, 8:51 AM MST, 4 hours 1 minute earlier. Its key messages:
- Periodic strong wind gusts along the western foothills through the start of the week; highest gusts expected tonight and Monday.
- Monday will be warm, dry and windy across lower elevations; increasing potential for grass fires, especially close to western foothills.
- Much above normal temperatures through midweek; modest cooling with a slight chance of rain/snow showers Thursday and Friday.
- Low to moderate confidence of widespread gusty to strong winds, Thursday and Friday.
Area forecast discussion, Jan 11, 8:51 AM MST, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Billings MT
851 AM MST Sun Jan 11 2026
.KEY MESSAGES...
- Periodic strong wind gusts along the western foothills through
the start of the week; highest gusts expected tonight and
Monday.
- Monday will be warm, dry and windy across lower elevations;
increasing potential for grass fires, especially close to
western foothills.
- Much above normal temperatures through midweek; modest cooling
with a slight chance of rain/snow showers Thursday and Friday.
- Low to moderate confidence of widespread gusty to strong winds,
Thursday and Friday.
&&
.UPDATE...
Wind Advisory continues for Livingston and the Beartooth Foothills
and will make no changes at this time. Livingston airport gusted
to 61 mph early this morning and 50-60 mph gusts will continue
today courtesy of strong downslope gradients in place, though
gusts should decrease for a time this afternoon w/ a bit of
mixing. Speaking of mixing, a low level inversion will play a role
in how strong mixed winds get tomorrow along the US-191 corridor.
Models still show a low level inversion persisting at Big Timber,
which is highly uncertain but appears to be due to colder air
spilling over from west of Bozeman Pass in what has largely been a
Klondike chinook to this point. Harlowton seems to have a greater
chance of mixing and seeing 60 mph gusts on Monday. Will monitor
how winds respond today. A High Wind Watch remains in effect for
Wheatland and Sweet Grass for tomorrow. Otherwise, it will be dry
& warm again today with temps in the upper 40s to mid 50s. It is a
balmy 52F at Fort Smith as of 8am. JKL
&&
.DISCUSSION...
Today through Saturday...
Upper level ridging will flatten today into Monday. Wind gusts
across the plains will increase through Monday, as a 700mb jet and
increasing 850mb winds spread across the area. Periods of strong
crosswinds will continue for the western gap locations, with the
strongest winds tonight through Monday. The Wind Advisory for
Livingston and Nye remains in effect through Monday evening. A
period of strong winds along the US-191 corridor remains in the
forecast, although guidance and model runs have lowered max wind
gusts. Moderate confidence remains for strong winds (60+ mph),
thus the High Wind Watch remains in effect from Monday morning
through Monday evening.
Moderate to strong mixing will spread across the region with the
pattern shift on Monday, though lapse rates seem to struggle above
700mb. Numerous model soundings over the west depict a low level
inversion developing in the afternoon, concurrent to the strongest
850-700mb winds. This could inhibit the extent of surface wind
gusts, this will need to be monitored. Across the plains, the
current forecast has widespread wind gusts in the 30s and 40s mph,
with a 20-40% chance of gusts to 50 mph (greatest chance for
locations north and west of Billings).
Warm temperatures continue today, with highs in the 40s and 50s.
Temperatures will further increase Monday through Wednesday due to
gusty to strong winds and downslope warming, with highs in the
50s and 60s. A few record highs will be within reach for several
climate sites the first half of the week.
An additional period of winds is depicted by models and ensembles
over the west on Wednesday, as ridging rebuilds briefly. A ridge
crasher looks to come through early Thursday, potentially bringing
widespread gusty to strong winds and light showers into the
mountains and the far southeast. Confidence in precipitation
remains low, while confidence in an increasing wind threat is
moderate. The latest deterministics show 50+ knots at 700mb and 40
to 50 knots at 850mb. There is a moderate to high chance for 50+
mph winds over the western plains, the far east, and northern
Wyoming on Thursday. A continuation of strong winds is possible on
Friday as well, with the strongest winds over the eastern plains
and into northern Wyoming.
Deterministics are split on whether or not an additional wave on
Friday will bring precipitation. Temperatures do look like they
will drop towards normal (30s to 40F), on Friday. With uncertainty
in the pattern progression, it is worth monitoring the forecast
for updates. Ridging looks to rebuild in ensemble clusters next
weekend, prolonging this warm and dry pattern we cannot escape.
Lastly, due to the extended period of warm and dry weather, the
addition of gusty winds is resulting in an increased risk of grass
fires (especially over the west). Please be aware of your local
conditions if you are planning to burn, and take care not to
accidently spark a fire, because grass fire potential is
definitely higher than it should be in January.
Matos
.AVIATION...
Gusty winds will continue over the western foothills (KLVM, K6S0,
and K3HT) today, strongest around KLVM this morning. Across the
rest of the area, breezy winds will prevail. Look for winds to
increase tonight into Monday over south-central Montana with gusts
up to 50 knots forecast over the western foothills (KLVM, K6S0,
and K3HT). Outside of these winds, VFR conditions will prevail.
Arends
&&
.PRELIMINARY POINT TEMP/POPS...
Tdy Mon Tue Wed Thu Fri Sat
-------------------------------------------------------
BIL 050 038/059 046/061 041/062 039/051 028/039 025/052
0/B 00/N 01/N 00/B 01/B 00/B 00/B
LVM 048 035/053 041/055 037/057 035/048 023/039 026/050
0/N 00/N 01/N 00/U 00/U 00/B 00/U
HDN 052 033/059 043/060 038/061 036/050 024/038 021/050
0/B 10/N 01/E 10/B 01/B 11/B 10/B
MLS 051 033/056 041/055 033/053 036/044 022/031 016/042
0/B 00/N 00/E 00/B 01/N 11/B 00/B
4BQ 053 034/056 043/055 035/056 036/047 023/031 018/042
0/U 00/B 01/E 10/B 01/B 21/N 10/B
BHK 048 029/052 035/049 028/048 030/041 015/028 010/038
0/U 00/N 01/N 00/B 01/N 31/N 10/B
SHR 053 028/057 036/056 035/058 030/047 019/033 016/047
0/U 00/B 02/W 10/B 01/N 11/N 10/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...High Wind Watch in effect from Monday morning through Monday
evening FOR ZONES 63-141-172-228.
Wind Advisory in effect until midnight MST Monday night FOR
ZONES 65-66.
WY...None.
&&
weather.gov/billingsIn the hours before
Local storm report, Jan 11, 8:05 AM MST, 4 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Billings MT
805 AM MST Sun Jan 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM Non-Tstm Wnd Gst 7 ENE Livingston 45.70N 110.43W
01/11/2026 M61 MPH Park MT ASOS
ASOS station KLVM Livingston.
&&Nearby
High Wind Warnings in Montana, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.